Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 266, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 20, 2002, 6:18 PM CDT for Rutherford County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 20, 2002, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 20, 2002, 6:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 6:30 PM CDT | Hail 0.75 | Murfreesboro, TN | Spotter reported dime size hail. |
| Sep 20, 6:43 PM CDT | Hail 0.75 | Murfreesboro, TN | Spotter reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WUUS54 KOHX 202318 SVRBNA TNC149-202345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 617 PM CDT FRI SEP 20 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE * UNTIL 645 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MURFREESBORO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN EASTERN RUTHERFORD COUNTY BY 630 PM CDT SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. $$ 21 LAT...LON 3586 8652 3573 8636 3583 8620 3596 8634
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 5:11 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Sep 20, 5:11 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 511 PM CDT FRI SEP 20 2002 CURRENTLY AWAITING THE COUNTY LIST FOR A NEW SEVERE TSTM WATCH WHICH WILL BE ISSUED SHORTLY. WILL SOON UPDATE ZONES ACCORDINGLY. OTHERWISE...UPWARDS OF 90 PERCENT OF THE AREA IS CURRENTLY RECEIVING RAINFALL TO THE WEST OF A LAFAYETTE...CHAPEL HILL TO LAWRENCEBURG LINE. THE PRECIP WILL LIKELY OVERSPREAD THE REMAINDER OF THE AREA BY MIDNIGHT TONIGHT. UPDATE COMING OUT SHORTLY. .BNA...NONE. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:55 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 50 min |
| Sep 20, 3:10 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.